Alert archive / Michigan / Winter Storm Warnings in 2017

Winter Storm Warning 3, NWS Marquette, MI

April 11, 2017Baraga County, Marquette County, Michigan

NWS Marquette, MI issued this winter storm warning at Apr 11, 2017, 6:51 AM EDT for Baraga County, Marquette County, Michigan. It was in force for 7 hr. 23 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 11, 2017, 6:51 AM EDT (10:51 UTC)
Expired
Apr 11, 2017, 2:00 PM EDT
In force
7 hr
Issued by
NWS Marquette, MI

Counties Baraga County, MI, Marquette County, MI

The radar

The Marquette radar (KMQT), 36 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 7:00 AM EDTSNOW 11 Nne Arnold, MICO-OP OBSERVER STATION AROM4, 2 N ARNOLD. THE DURATION OF THE SNOW EVENT WAS 24 HOURS.
Apr 11, 7:27 AM EDTSNOW 5.82 W Ishpeming, MILIQUID EQUIVALENT 0.63 INCHES. 24 HOUR REPORT WITH MOST OF THE SNOW ACCUMULATING WITHIN APPROXIMATELY A 5 HOUR TIME PERIOD DURING THE EARLY MORNING HOURS.
Apr 11, 7:27 AM EDTSNOW 5.82 W Ishpeming, MILIQUID EQUIVALENT 0.63 INCHES. 24 HOUR REPORT WITH MOST OF THE SNOW ACCUMULATING WITHIN APPROXIMATELY A 5 HOUR TIME PERIOD DURING THE EARLY MORNING HOURS. THE DURATION OF THE SNOW EVENT WAS 24 HOURS.
Apr 11, 7:28 AM EDTSNOW 5.24 Se Harvey, MICO-OP OBSERVER STATION GGRM4, GREEN GARDEN.
Apr 11, 7:28 AM EDTSNOW 5.24 Se Harvey, MICO-OP OBSERVER STATION GGRM4, GREEN GARDEN. THE DURATION OF THE SNOW EVENT WAS 24 HOURS.
Apr 11, 7:40 AM EDTSNOW 53 S Republic, MIREPORT VIA SOCIAL MEDIA. THE SNOWFALL EVENT WAS APPROXIMATELY 5 HOURS.
Apr 11, 7:40 AM EDTSNOW 53 S Republic, MIREPORT VIA SOCIAL MEDIA. THE SNOWFALL EVENT WAS APPROXIMATELY 5 HOURS. THE DURATION OF THE SNOW EVENT WAS 24 HOURS.
Apr 11, 8:00 AM EDTSNOW 4.18 S Mountain Lake, MICO-OP OBSERVER STATION BBEM4, BIG BAY 9SW. THE DURATION OF THE SNOW EVENT WAS 24 HOURS.
Apr 11, 8:00 AM EDTSNOW 4.61 Ese Three Lakes, MICO-OP OBSERVER STATION MIEM4, MICHIGAMME 3WNW. THE DURATION OF THE SNOW EVENT WAS 24 HOURS.
Apr 11, 8:00 AM EDTSNOW 4.62 Ese Three Lakes, MILIQUID EQUIVALENT 0.53 INCHES. THE DURATION OF THE SNOW EVENT WAS 24 HOURS.
Apr 11, 8:00 AM EDTSNOW 52 Se Herman, MICO-OP OBSERVER STATION HERM4, HERMAN. THE DURATION OF THE SNOW EVENT WAS 24 HOURS.
Apr 11, 8:07 AM EDTSNOW 7.54 N Negaunee, MIREPORT VIA SOCIAL MEDIA. THE DURATION OF THE SNOW EVENT WAS 6 HOURS.
Apr 11, 8:13 AM EDTSNOW 7.24 Ne Negaunee, MILIQUID EQUIVALENT WAS 0.72 INCHES. THE DURATION OF THE SNOW EVENT WAS 6 HOURS.
Apr 11, 8:20 AM EDTSNOW 75 Sw National Mine, MITHE DURATION OF THE SNOW EVENT WAS 6 HOURS.
Apr 11, 9:13 AM EDTSNOW 101 Wnw Ishpeming, MITIME ESTIMATED BASED ON RADAR. LIQUID EQUIVALENT 0.58 INCHES. THE DURATION OF THE SNOW EVENT WAS 6 HOURS.
Apr 11, 9:15 AM EDTSNOW 6.54 Nnw Sands, MITHE DURATION OF THE SNOW EVENT WAS 7 HOURS.
Apr 11, 9:30 AM EDTSNOW 6Palmer, MIREPORT VIA SOCIAL MEDIA.
Apr 11, 9:30 AM EDTSNOW 6Palmer, MIREPORT VIA SOCIAL MEDIA. THE DURATION OF THE SNOW EVENT WAS 24 HOURS.
Apr 11, 9:42 AM EDTSNOW 6.5Marquette, MITIME RADAR ESTIMATED. THE DURATION OF THE SNOW EVENT WAS 8 HOURS.
Apr 11, 10:15 AM EDTSNOW 94 Nnw Negaunee, MIMUCH OF THE SNOW FELL BETWEEN 3 TO 6 AM EARLIER THIS MORNING. THE DURATION OF THE SNOW EVENT WAS 8 HOURS.
Apr 11, 10:21 AM EDTSNOW 6.52 Sse Harvey, MITHE DURATION OF THE SNOW EVENT WAS 24 HOURS.
Apr 11, 11:00 AM EDTSNOW 6.54 Se Big Bay, MIWET AND HEAVY SNOW BETWEEN 3 AND 11AM. THE DURATION OF THE SNOW EVENT WAS 8 HOURS.
Apr 11, 12:00 PM EDTSNOW 104 Ne Negaunee, MISTORM TOTAL THROUGH 12PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.9 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2017-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2017-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

125 
WWUS43 KMQT 111051
WSWMQT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Marquette MI
651 AM EDT Tue Apr 11 2017

...Wet Snow Expected Through This Morning...

MIZ011-012-111200-
/O.CAN.KMQT.WW.Y.0019.000000T0000Z-170411T1500Z/
Dickinson-Menominee-
Including the cities of Iron Mountain and Menominee
551 AM CDT Tue Apr 11 2017

...WINTER WEATHER ADVISORY IS CANCELLED...

HAZARDOUS WEATHER...

 * Any additional light snow accumulation this morning will
   be less than an inch. 

IMPACTS...

 * Lingering snow cover on untreated roads may still cause
   slippery roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS Marquette OR VISIT WWW.WEATHER.GOV/MQT 
   FOR MORE INFORMATION. 

&&

$$

MIZ004-005-111800-
/O.UPG.KMQT.WW.Y.0019.000000T0000Z-170411T1800Z/
/O.NEW.KMQT.WS.W.0003.170411T1051Z-170411T1800Z/
Baraga-Marquette-
Including the cities of L'Anse, Gwinn, and Marquette
651 AM EDT Tue Apr 11 2017

...WINTER STORM WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

The National Weather Service in Marquette has upgraded the winter
weather advisory to a winter storm warning for heavy snow, which 
is in effect until 2 PM EDT this afternoon.

HAZARDOUS WEATHER...

 * Expect periods of moderate to heavy snow this morning to
   diminish to lighter snow by mid morning. The heaviest snow will
   be more persistent over the northwest half of Marquette County
   and the east half of Baraga County.

 * The heaviest snowfall rates will occur through 9 am EDT. 

 * Expect total snow accumulations of 1 to 8 inches with the
   greatest amounts over the higher terrain from Herman to
   Ishpeming and Negaunee. The least snow will fall over far    
   Baraga County from Baraga to Pelkie. 

IMPACTS...

 * Because the snow that accumulates on roads will be wet and
   heavy, travel conditions during the morning commute will be hazardous.
   The wet and heavy nature of the snow will also make snow 
   removal more difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A Winter Storm Warning for heavy snow means severe winter 
   weather conditions are expected or occurring. Significant 
   amounts of snow are forecast that will make travel dangerous. 

&&

$$

MIZ010-111500-
/O.CON.KMQT.WW.Y.0019.000000T0000Z-170411T1500Z/
Iron-
Including the city of Iron River
551 AM CDT Tue Apr 11 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

HAZARDOUS WEATHER...

 * Expect periods of moderate to heavy snow this morning to 
   diminish by mid morning. 

 * The heaviest snowfall rates will occur through 7 am CDT.

 * Expect total snow accumulations of 2 to 6 inches with the
   greatest amounts over the northwest half of Iron County. 

IMPACTS...

 * Because the snow that accumulates on roads will be wet and 
   slushy, travel conditions during the morning commute will be 
   hazardous. The wet and heavy nature of the snow will also 
   make snow removal difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A Winter Weather Advisory means that periods of snow will 
   cause travel difficulties. 

 * Prepare, plan, and stay informed. Visit www.weather.gov/mqt

&&

$$

MIZ006-111500-
/O.CON.KMQT.WW.Y.0019.000000T0000Z-170411T1500Z/
Alger-
Including the cities of Grand Marais and Munising
651 AM EDT Tue Apr 11 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

HAZARDOUS WEATHER...

 * Expect periods of moderate to heavy snow, mixed with sleet 
   and freezing rain early this morning, to diminish by late 
   morning. 

 * The heaviest snowfall rates will occur through 9 am EDT.

 * Expect total snow accumulations of 2 to 6 inches with the 
   greatest amounts over western Alger County. 

IMPACTS...

 * Because the snow that accumulates on roads will be wet and 
   slushy, travel conditions during the morning commute will be 
   hazardous. The wet and heavy nature of the snow will also 
   make snow removal more difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A Winter Weather Advisory means that periods of snow, sleet, 
   or freezing rain will cause travel difficulties. 

 * Prepare, plan, and stay informed. Visit www.weather.gov/mqt

&&

$$

MIZ013-111500-
/O.CON.KMQT.WW.Y.0019.000000T0000Z-170411T1500Z/
Delta-
Including the cities of Escanaba and Gladstone
651 AM EDT Tue Apr 11 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

HAZARDOUS WEATHER...

 * Expect a mix of snow, sleet, freezing rain and rain early 
   this morning to change to periods of light to moderate snow. 
   The snow will diminish by mid to late morning. 

 * Heaviest snowfall rates will occur through 9 am EDT. 

 * Expect total snow accumulations of 1 to 4 inches, with the 
   greatest amounts on grassy surfaces over the northwest half
   of Delta County. Any ice accumulation will be less than a
   tenth of an inch. 

IMPACTS...

 * Because the snow that accumulates on roads will be wet and 
   slushy and there may be a light coating of ice, travel 
   conditions during the morning commute will be hazardous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A Winter Weather Advisory means that periods of snow, sleet, 
   or freezing rain will cause travel difficulties. 

 * Prepare, plan, and stay informed. Visit www.weather.gov/mqt

&&

$$

KC
1 follow-up statement
714 
WWUS43 KMQT 111438
WSWMQT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Marquette MI
1038 AM EDT Tue Apr 11 2017

...Wet Snow Expected Through This Morning...

MIZ010-111545-
/O.EXP.KMQT.WW.Y.0019.000000T0000Z-170411T1500Z/
Iron-
Including the city of Iron River
938 AM CDT Tue Apr 11 2017

...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 AM CDT THIS
MORNING...

HAZARDOUS WEATHER...

 * Patchy Light snow will continue through noon, but little 
   additional accumulation can be expected.

IMPACTS...

 * Roads will continue to be slippery through late morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS Marquette OR VISIT WWW.WEATHER.GOV/MQT 
   FOR MORE INFORMATION. 

&&

$$

MIZ013-111545-
/O.EXP.KMQT.WW.Y.0019.000000T0000Z-170411T1500Z/
Delta-
Including the cities of Escanaba and Gladstone
1038 AM EDT Tue Apr 11 2017

...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM EDT THIS
MORNING...

HAZARDOUS WEATHER...

 * Patchy Light snow will continue through noon, but little
   additional accumulation can be expected.

IMPACTS...

 * Roads will continue to be slippery through late morning north
   of Perkins and Rapid River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS Marquette OR VISIT WWW.WEATHER.GOV/MQT 
   FOR MORE INFORMATION. 

&&

$$

MIZ004-005-111800-
/O.CON.KMQT.WS.W.0003.000000T0000Z-170411T1800Z/
Baraga-Marquette-
Including the cities of L'Anse, Gwinn, and Marquette
1038 AM EDT Tue Apr 11 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

HAZARDOUS WEATHER...

 * Expect periods light snow to continue into early afternoon. 
   The heaviest snow will be more persistent over the northwest 
   half of Marquette County and the east half of Baraga County. 

 * Expect an additional 1 to 3 inches of accumulation with the 
   greatest amounts over the higher terrain from Herman to 
   Ishpeming and Negaunee. The least snow will fall over far 
   western Baraga County from Baraga to Pelkie. 

IMPACTS...

 * Because the snow that accumulates on roads will be wet and
   heavy, travel conditions through early afternoon will be
   hazardous. The wet and heavy nature of the snow will also make
   snow removal more difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A Winter Storm Warning for heavy snow means severe winter 
   weather conditions are expected or occurring. Significant 
   amounts of snow are forecast that will make travel dangerous. 

&&

$$

MIZ006-111800-
/O.EXT.KMQT.WW.Y.0019.000000T0000Z-170411T1800Z/
Alger-
Including the cities of Grand Marais and Munising
1038 AM EDT Tue Apr 11 2017

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

HAZARDOUS WEATHER...

 * Expect periods of light snow to continue into early afternoon.

 * Expect an additional 1 to 3 inches of snow through early
   afternoon. 

IMPACTS...

 * Because the snow that accumulates on roads will be wet and
   slushy, travel conditions through early afternoon will be hazardous.
   The wet and heavy nature of the snow will also make snow 
   removal more difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A Winter Weather Advisory means that periods of snow will 
   cause travel difficulties. 

 * Prepare, plan, and stay informed. Visit www.weather.gov/mqt

&&

$$

07

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this winter storm warning went out at Apr 11, 5:14 AM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Apr 11, 5:14 AM EDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
514 AM EDT Tue Apr 11 2017

.SHORT TERM...(Today and tonight)
Issued at 512 AM EDT TUE APR 11 2017

00Z raobs/latest wv imagery and RAP analysis show a negatively
tilted shrtwv embedded in the strong srn branch flow dominating the
CONUS riding enewd thru WI early this mrng. There is a band of
colder cld tops/hier radar reflectivies under the ccb associated
with this disturbance impacting mainly the central cwa. Some ltg
occurred within this band earlier when it was lifting nwd in WI,
hinting at the vigorous nature of the shrtwv and the nearly moist
adiabatic mid lvl lapse rates above an elevated warm lyr near h85
shown on the 00Z GRB raob. Dry slotting on the ern flank of the
shrtwv is resulting in diminishing radar intensities over the far
scentral, where the pcpn is in the form of ra at Menominee and
Escanaba. The airmass to the nw is much drier, with the 00Z pwat at
INL only 0.10 inch (30 pct of normal) versus 0.77 inch at GRB
(almost 200 pct of normal).

Main fcst concerns in the short term focus on pops/expected sn
totals/going headlines mainly into early aftn.

Today...Vigorous, negatively tilted shrtwv in WI early this mrng is
progged to continue to the ene this mrng, with area of most vigorous
dpva/deep lyr qvector cnvgc on the cyc side of its track impacting
Upr MI mainly in the 09Z-15Z time frame before exiting to the ene.
Any lingering wintry mix over about the se portion of the cwa should
change to mainly sn as the vigorous deep lyr forcing/uvv and
associated dynamic cooling erodes the elevated warm lyr, but pcpn
totals there wl be limited by the dry slotting. Although the heavier
sn wl end following the exit of the shrtwv/sharper forcing by early
aftn, the passage of a second, weaker shrtwv that wl follow a nearly
identical track wl tend to maintain some deeper mstr for awhile and
allow lighter pcpn to persist thru the aftn, especially in areas
over the ncentral where the light cyc ne flow tends to upslope. As
for sn totals, presence of 3.5 g/kg within the ccb supports 3-4" of
wet sn per 6 hrs with thin/hi dgz. Axis of most persistent h85-7
fgen over the central cwa pinpoints this area as the focus for the
heavier sn. Considering the 6-9hr period of forcing, suspect some
locations over the the hier terrain of the ncentral where the llvl
cyc ne flow wl upslope wl see up to 6" of sn. Since the axis of h85-
7 fgen that best defines the ccb has shifted farther to the nw,
added Baraga County to the advy. Did extend the advy to 18Z for
Baraga/Marquette Counties to take into account the impact of the
second shrtwv/persistent cyc, upslope nne llvl flow. Considered
dropping the going headlines for Menominee and Delta Counties to
account for dry slotting now impacting those areas, but kept the
headline going to account for the lingering wintry mix before the
mrng commute and more pcpn over the far nw portions of those
counties. The very dry nature of the airmass to the nw wl cause a
sharp cutoff to the more sgnft pcpn, with ltl if any sn likely to
fall over the Keweenaw.

Tngt...The arrival of deep lyr subsidence/drying in the wake of the
exiting second shrtwv wl end any lingering pcpn over the far e early
and then bring about clrg. Pwat falling near 0.10 inch/light winds
under the sfc hi pres bldg into the area wl allow temps to fall well
into the teens. Tended toward the lo end of guidance over the
interior w for min temps.

.LONG TERM...(Wednesday through Monday)
Issued at 438 AM EDT TUE APR 11 2017

Wednesday: As a surface and upper level trough shift across the New
England states, a dry surface ridge is expected to slide into the
Upper Great Lakes region. This will allow for partly cloudy skies
for most of the day, before clouds begin to slowly increase once
again Wednesday afternoon on southerly flow behind the high pressure
system and ahead of the next area of low pressure. Mainly dry
conditions can be expected with above normal temperatures across the
area. The combination of above normal temperatures and good mixing
Wednesday afternoon may allow RH values to drop into the low 30s
across much of the area; however, most places had between a half an
inch to an inch of QPF over the past few days and the winds should
remain light under the ridge. This should help to limit overall
wildfire potential.

Wednesday night through Thursday: A shortwave is progged to slide
just south of the U.P during this time period. As this happens, a
few light rain showers may develop across mainly the southern half
of the U.P. The quick movement, lack of overly impressive moisture
and farther south trek should provide only light QPF. Most areas of
the U.P. will only see an increase in cloud cover through this time
period; however, clouds will begin to steadily decrease by Thursday
afternoon. Temperatures will continue to be above normal for this
time period with highs in the low to mid 50s and lows in the mid 30s.

Thursday night through Friday: Another break in the precipitation is
expected during this time period as quick moving high pressure and
drier air slides across the area. Temperatures are expected to
steadily warm through the above normal category as a 500mb ridge
axis is progged to slide across the U.P. and 850mb temperatures warm
into the 6C to 8C range. This would give high temperatures in the
upper 50s to low 60s across most of the area with warmer
temperatures expected in the favored southeast wind downslope areas
along Lake Superior. Again, with warmer temperatures and good
mixing, RH values may drop into the 30s across much of the U.P.
Winds during this time period may be a bit stronger with gusts close
to 15 mph during the afternoon hours.

Friday night into Saturday night: The next area of low pressure,
cold front and associated shortwave are expected to shift into the
U.P. The system is expected to approach on Friday night and lift
into southwest Quebec by Saturday afternoon after it crosses the
U.P. Along and ahead of the these features, deeper moisture will
increase across the area as well as system forcing. This will allow
showers and a few thunderstorms to spread across the CWA. Depending
on where the final placement of the system features track, models
are depicting between a quarter and a half inch of QPF across the
area.

Rest of the extended: High pressure and drier air will build across
the area Sunday into Monday allowing for mainly dry conditions with
near normal temperatures expected. Another system is showing up
toward the middle of next week, which would bring another round of
unsettled weather to the U.P.; however, with the typical model
discrepancies this far out, will stick with a consensus of the model
for this time period.
&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 120 AM EDT TUE APR 11 2017

Much drier air which moved across Lake Superior led to VFR
conditions at the TAF sites this evening. More pcpn fm northern WI
will be spreading ne into Upper MI but should stay s of KCMX thru
the remainder of fcst period, allowing VFR conditions to prevail
there. At KIWD, band of incoming -sn will likely result in MVFR to
possoble IFR conditions late tonight into Tue morning with -sn
ending late tonight. At KSAW, approaching disturbance will bring
steadier snow late tonight with conditions falling to IFR. Could be
some -fzra as well. While the snow will diminish Tue morning, IFR
cigs may persist into early aftn before improvement to MVFR...then
to VFR Tue evening.
&&

.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 438 AM EDT TUE APR 11 2017

As low pressure tracks along a cold front to the southeast of the
U.P. this morning, winds up to 30 knots will continue on Lake
Superior. Some gale force gusts are possible over mainly the east
half where the pressure gradient between an approaching high
pressure system and the slowly departing low pressure system will be
tightest. Winds will then diminish west to east, falling to mostly
under 15kt, as the high pressure ridge arrives over Lake Superior
this afternoon into tonight. These lighter winds will continue on
Wednesday despite the high pressure ridge shifting to the east of
the Upper Peninsula, allowing winds to become southerly. Another low
pressure system is expected to move across the western Great Lakes
Wednesday night into Thursday morning; however, the pressure
gradient is expected to remain weak and winds should remain light,
mostly under 15kts. Friday, a cold front moving across the northern
Plains will bring increasing east to southeast winds, possibly up to
20-30kt. The cold front will then cross Lake Superior on Saturday
allowing winds to shift to the north and northwest with gusts
between 20 and 30 knots possible.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
  Winter Weather Advisory until 11 AM EDT /10 AM CDT/ this morning
     for MIZ006-010>013.

  Winter Weather Advisory until 2 PM EDT this afternoon for MIZ004-
     005.

Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...KC
LONG TERM...KEC
AVIATION...Voss
MARINE...KEC
Hazardous weather outlook, Apr 11, 5:18 AM EDT, 1 hour 33 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
518 AM EDT Tue Apr 11 2017

MIZ004>006-010>013-121200-
Baraga-Marquette-Alger-Iron-Dickinson-Menominee-Delta-
518 AM EDT Tue Apr 11 2017 /418 AM CDT Tue Apr 11 2017/

This Hazardous Weather Outlook is for portions of central Upper
Michigan.

.DAY ONE...Today and Tonight

Moderate to heavy snow is expected across much of central Upper
Michigan this morning, before slowly diminishing by this
afternoon. See the latest winter weather statement for more
details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorms are possible Saturday afternoon and Saturday
evening.

.SPOTTER INFORMATION STATEMENT...

Snowfall reports would be appreciated. You can send reports via
our website (www.weather.gov/mqt), Facebook, Twitter or phone.

MIZ001>003-007-009-014-084-085-121200-
Keweenaw-Ontonagon-Northern Houghton-Luce-Gogebic-
Southern Schoolcraft-Southern Houghton-Northern Schoolcraft-
518 AM EDT Tue Apr 11 2017 /418 AM CDT Tue Apr 11 2017/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Today and Tonight

Light to occasionally moderate snow is expected this morning
before diminishing this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorms are possible Saturday afternoon and Saturday
evening.

.SPOTTER INFORMATION STATEMENT...

Snowfall reports would be appreciated. You can send reports via
our website (www.weather.gov/mqt), Facebook, Twitter or phone.

LSZ162-240>251-263>267-121200-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
518 AM EDT Tue Apr 11 2017 /418 AM CDT Tue Apr 11 2017/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-121200-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
518 AM EDT Tue Apr 11 2017

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorms are possible Saturday afternoon and Saturday
evening.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

KEC

In the hours before

Local storm report, Apr 11, 6:28 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
628 AM EDT TUE APR 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY SNOW       4 N NEGAUNEE            46.56N 87.61W
04/11/2017  M5.8 INCH        MARQUETTE          MI   TRAINED SPOTTER

&&

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 11:00 PM EDTRiver Flood AdvisoryMQTIron57 hr

Nearby

Winter Storm Warnings in Michigan, 2017Every winter storm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.